MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0435
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Procedure: the patient underwent right total hip replacement (b)(6) 2019.Patient had a fall and sustained a femur fracture.The patient underwent hip revision surgery total hip replacement (b)(6) 2019.Femur and head exchanged.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a size 3 accolade ii 132 deg was reported.The event was confirmed through medical review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: -"another ap and lateral of the right hip labeled ¿pre-revision¿ demonstrates an uncemented right total hip arthroplasty with no screws in the acetabulum.The hip is reduced and a minimally displaced periprosthetic femoral fracture is noted." -"no clinical or past medical history and no examination of explanted components are available for review.After a fall at two-and-a-half months status-post uncemented total hip arthroplasty, a periprosthetic femur fracture occurred, likely before firm biologic fixation occurred.There is no evidence this clinical event was related to factors of implant manufacturing or materials." -product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.While a fall was reported as a possible cause, the event cannot be confirmed.Further information such as return of the device, pathology reports, pre- and post-operative x- rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Procedure: the patient underwent right total hip replacement 6/20/2019.Patient had a fall and sustained a femur fracture (b2).The patient underwent hip revision surgery total hip replacement (b)(6) 2019.Femur and head exchanged.

Brand Name
SIZE 4 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9659564
Report Number0002249697-2020-00212
Device Sequence Number3342053
Product Code LPH
UDI-Device Identifier04546540664471
UDI-Public04546540664471
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number6720-0435
Device Catalogue Number6720-0435
Device Lot Number68548106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight95